Wyoming, 2011High Wind in Wyoming, November 12 to 14, 2011
November 12 to 14, 2011 · NWS CYS · 22 events in 11 counties and zones
A prolonged period of strong and gusty west to southwest winds affected much of southeast Wyoming. Gusts above 60 mph were common along the Interstate 25 and 80 wind corridors.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of strong and gusty west to southwest winds affected much of southeast Wyoming. Gusts above 60 mph were common along the Interstate 25 and 80 wind corridors.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 12, 4:56 AM MST, 40 minutes earlier.
Area forecast discussion, Nov 12, 4:56 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
456 AM MST SAT NOV 12 2011
.AVIATION...12Z TAF ISSUANCE
EXPECT VFR CEILINGS EAST OF THE LARAMIE RANGE THROUGH TONIGHT.
ALONG AND WEST OF THE RANGE WILL EXPERIENCE MVFR TO LOCAL IFR
CEILINGS AND VISIBILITIES DEVELOPING BY THIS AFTERNOON IN AREAS
OF RAIN AND SNOW AS A STRONG COLD FRONT MOVES ACROSS WYOMING. THE
MOUNTAINS WILL BE OBSCURED AS WELL. WESTERLY SURFACE WINDS WILL
GUST AS HIGH AS 55 KT ALONG AND WEST OF THE LARAMIE RANGE TODAY
AND TONIGHT. WIND GUSTS WILL BE AS HIGH AS 35 KT OVER THE WESTERN
PANHANDLE AS WELL. AFTER A BRIEF DECREASE IN THE WINDS ON
SUNDAY...VERY STRONG WINDS WILL DEVELOP SUNDAY NIGHT AND PERSIST
THROUGH MONDAY NIGHT...ESPECIALLY ALONG AND WEST OF THE LARAMIE
RANGE.
&&
.PREV DISCUSSION... /ISSUED 321 AM MST SAT NOV 12 2011/
SHORT TERM...TODAY THROUGH MONDAY...
TODAY...PROGRESSIVE SHORTWAVE TROUGH MOVES TO CENTRAL WYOMING WITH
ITS ASSOCIATED STRONG COLD FRONT SWEEPING ACROSS MOST OF SOUTHEAST
WYOMING. INHERITED HIGH WIND WARNING LOOKS GOOD...THOUGH STRONGEST
WINDS WILL BE REDUCED AS MOST LOCATIONS WILL BE IN THE RISING MOTION
THIS AFTERNOON. WINTER STORM WARNING LOOKS ON TRACK BASED ON
QPF FOR THE SNOWY RANGE AND SIERRA MADRE RANGE.
TONIGHT...FAST MOVING SHORTWAVE TROUGH WILL BE IN WESTERN NEBRASKA
BY MIDNIGHT. WITH STRONG COLD AIR ADVECTION THIS EVENING...EXPECT 60
TO 70 MPH WINDS TO OCCUR AFTER STRONGER WINDS ALOFT ARE TRANSPORTED
DOWNWARD...ESPECIALLY JUST EAST OF THE MOUNTAINS.
SUNDAY...FAST WEST NORTHWEST FLOW ALOFT CONTINUES. WILL KEEP
SCATTERED TO NUMEROUS SNOW SHOWERS OVER THE MOUNTAINS...DRY
ELSEWHERE DUE TO DOWNSLOPING.
SUNDAY NIGHT...WINDY CONDITIONS CONTINUE AS DEEP SURFACE TO 700 MB
UNIDIRECTIONAL WINDS ARE PROGGED...ALONG WITH STRONG GRADIENTS.
MONDAY...NAM PROJECTS A LARGE AREA OF 50+ KNOT WINDS OVER THE
FOOTHILLS...THUS ANOTHER POSSIBLE HIGH WIND EVENT FOR LOCATIONS
ACROSS SOUTHEAST WYOMING. WILL HOLD OFF ON HILITES FOR NOW TO
AVOID CONFUSION FROM THE PREVIOUS HILITES. COLD AND BLUSTERY DAY
WITH STRONG WINDS AGAIN.
LONG TERM...MONDAY THROUGH FRIDAY...
SOMEWHAT BETTER AGREEMENT IS GLEANED FROM THE 00Z DETERMINISTIC
MODEL OUTPUT EARLY THIS MORNING COMPARED TO YESTERDAY AT THIS
TIME. THE MAIN FORECAST CHALLENGE WILL BE THE POTENTIAL FOR
STRONG WINDS EARLY IN THE LONG TERM...I.E. MONDAY TO TUESDAY
PERIOD. THE GEFS 700 MB WIND STANDARDIZED ANOMALY FORECAST VALID
AT 00Z 15 NOV SHOWED 3 TO 4 STANDARD DEVIATIONS OVER SOUTHEAST
WYOMING. THIS AREA IS IN THE RIGHT EXIT REGION OF A 120+ KT UPPER
LEVEL JET...FAVORING DOWNWARD VERTICAL MOTION. THIS IS ALSO SHOWN
IN THE 700-500 MB VERTICAL VELOCITY FIELDS. THE GFS PROGS 50-70 KT
700 MB WINDS OVER THE SAME AREA AS WELL. THEREFORE...HIGH WIND
HILITES WILL LIKELY BE EXTENDED FROM THE END OF THE SHORT TERM
PERIOD THROUGH TUESDAY. ANOTHER POTENT SHORTWAVE TROUGH IS FORECAST
TO PUSH EAST ACROSS MONTANA AND THE DAKOTAS ON TUESDAY...DRAGGING
A COLD FRONT SOUTHEAST THROUGH THE CWA. MOIST UPSLOPE FLOW WILL
FAVOR OROGRAPHIC SNOW OVER THE MOUNTAINS WEST OF THE LARAMIE RANGE
TUESDAY...WITH LITTLE OR NO PRECIPITATION IN THE DOWNSLOPE WIND
REGIME EAST OF THE LARAMIE RANGE. MONDAY/S HIGH TEMPERATURES WILL
BE ABOUT 5 DEGREES ABOVE NORMAL PRIOR TO THE COLD FRONTAL PASSAGE...
THEN COOL 5 TO 10 DEGREES ACROSS THE NORTHERN PORTION OF THE CWA
FOR TUESDAY. WESTERLY WINDS WILL NOT BE AS WINDY WEDNESDAY AS THE
500-850 MB HEIGHTS/PRESSURE GRADIENTS WEAKEN UNDER THE DEVELOPING
ZONAL FLOW PATTERN. SURFACE HIGH PRESSURE BUILDS OVER THE REGION
FOR WEDNESDAY AND THURSDAY...WITH A WARM FRONT MOVING INTO THE
HIGH PLAINS. THIS WILL ALLOW A MODERATING TREND IN TEMPERATURES TO
ABOVE NORMAL LEVELS ONCE AGAIN. ALSO...THIS ZONAL FLOW WILL DRY
OUT THE LOW/MID LEVELS OF THE ATMOSPHERE RESULTING IN NO
PRECIPITATION. THE 00Z ENSEMBLES CONTINUE TO DEPICT A DEEP AMPLITUDE
TROUGH DIGGING SOUTHEAST ACROSS THE PACIFIC NORTHWEST BY FRIDAY.
THIS WILL CAUSE THE FLOW ALOFT TO BACK TO THE SOUTHWEST...MAINTAINING
THE MILD TEMPERATURES FOR FRIDAY. SOME MOISTURE TRIES TO ADVECT
NORTHEAST INTO AREAS WEST OF THE LARAMIE RANGE...WITH CHANCES FOR
RAIN AND SNOW ON FRIDAY.
&&
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL MIDNIGHT MONDAY FOR WYZ112-WYZ114.
HIGH WIND WARNING UNTIL 6 AM SUNDAY FOR WYZ101-WYZ103-WYZ104-
WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ113-WYZ115-WYZ116-
WYZ117-WYZ118.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Nov 12, 5:23 AM MST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
523 AM MST SAT NOV 12 2011
WYZ101>119-131230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
523 AM MST SAT NOV 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WESTERLY WINDS OF 60 TO 75 MPH WILL OCCUR ALONG
THE INTERSTATE 80 AND 25 WIND CORRIDORS. A HIGH WIND WARNING IS
IN EFFECT FOR MOST OF SOUTHEAST WYOMING THROUGH 6 AM SUNDAY. SNOW
WILL DEVELOP THIS MORNING OVER THE MOUNTAINS OF CARBON COUNTY...AND
CONTINUE THROUGH TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR
MODERATE TO HEAVY SNOW ACCUMULATIONS AND BLOWING SNOW FOR THE
SNOWY AND SIERRA MADRE RANGES THROUGH SUNDAY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WESTERLY WINDS WILL DECREASE SLIGHTLY ON SUNDAY...BUT INCREASE
ONCE AGAIN SUNDAY NIGHT AND MONDAY...WITH GUSTS OF 60 TO 75 MPH
POSSIBLE FOR THE WIND CORRIDORS IN SOUTHEAST WYOMING. MODERATE TO
HEAVY SNOW WILL CONTINUE SUNDAY OVER THE SIERRA MADRE AND SNOWY
RANGES SUNDAY BEFORE GRADUALLY TAPERING OFF SUNDAY NIGHT. WINDS
WILL DIMINISH SOMEWHAT FOR TUESDAY AND WEDNESDAY OVER SOUTHEAST
WYOMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
REPORTS OF SNOWFALL AND STRONG WINDS WILL BE APPRECIATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-131230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
523 AM MST SAT NOV 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
GUSTY WESTERLY WINDS OF 30 TO 40 MPH WILL DEVELOP LATER THIS
MORNING AND CONTINUE TONIGHT AS A COLD FRONT MOVES THROUGH THE
AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTER A BRIEF LULL SUNDAY...WINDS WILL INCREASE SUNDAY NIGHT AND
MONDAY. GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
In the hours before
Local storm report, Nov 12, 3:04 AM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM NON-TSTM WND GST 1 S I-25 EXIT 100 42.32N 105.05W
11/12/2011 M63 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WINDS OF 40 TO 46 MPH FROM 146 AM TO 246 AM AT
COLEMAN.
&&
MJAMSKILocal storm report, Nov 12, 3:47 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/12/2011 M59 MPH PLATTE WY DEPT OF HIGHWAYS
&&
MJAMSKIHigh Wind, East Platte County
- When
- November 12, 5:36 AM MST to 6:36 AM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT site at Coleman measured sustained winds of 40 mph or greater, with a peak gust of 59 mph at 12/0536 MST.
High Wind, Converse County Lower Elevations
- When
- November 12, 5:56 AM MST to 11:41 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The WYDOT site at Deer Creek measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 12/0906 MST.
High Wind, Converse County Lower Elevations
- When
- November 12, 12:30 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
A trained spotter in Bill measured a wind gust of 58 mph.
High Wind, East Platte County
- When
- November 12, 6:11 PM MST to 7:36 PM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT site at Coleman measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 12/1826 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 12, 6:35 PM MST to 6:45 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured a peak gust of 68 mph at 12/1835 MST.
High Wind, Sierra Madre Range
- When
- November 12, 7:56 PM MST to 9:21 PM MST
- Where
- Sierra Madre Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 76 mph at 12/2111 MST.
High Wind, North Snowy Range Foothills
- When
- November 12, 7:56 PM MST to 9:21 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 76 mph at 12/2111 MST.
High Wind, North Snowy Range Foothills
- When
- November 12, 8:30 PM MST to November 13, 3:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Wagonhound by Arlington measured sustained winds of 40 mph or greater, with a peak gust of 59 mph at 12/2150 MST.
High Wind, North Snowy Range Foothills
- When
- November 12, 8:41 PM MST to November 13, 1:16 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Foote Creek measured sustained winds of 40 mph or greater, with a peak gust of 68 mph at 12/2101 MST.
High Wind, North Snowy Range Foothills
- When
- November 12, 8:51 PM MST to November 13, 3:51 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Strouss Hill measured sustained winds of 40 mph or greater, with a peak gust of 89 mph at 12/2251 MST.
High Wind, South Laramie Range
- When
- November 12, 9:01 PM MST to November 13, 12:36 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Pumpkin Vine measured sustained winds of 40 mph or greater, with a peak gust of 78 mph at 12/2306 MST.
High Wind, North Laramie Range
- When
- November 12, 9:44 PM MST to November 13, 8:44 AM MST
- Where
- North Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The RAWS at Dodge Creek measured sustained winds of 40 mph or greater, with a peak gust of 71 mph at 12/2244 MST.
High Wind, South Laramie Range Foothills
- When
- November 12, 10:15 PM MST to 11:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR site at Emkay measured sustained winds of 40 mph or greater, with a peak gust of 73 mph at 12/2300 MST.
High Wind, South Laramie Range
- When
- November 12, 11:11 PM MST to November 13, 2:41 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Remount measured sustained winds of 40 mph or greater, with a peak gust of 76 mph at 13/0021 MST.
High Wind, South Laramie Range
- When
- November 12, 11:15 PM MST to November 13, 2:55 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR site at Lynch measured sustained winds of 40 mph or greater, with a peak gust of 83 mph at 13/0030 MST.
High Wind, South Laramie Range Foothills
- When
- November 13, 12:46 AM MST to 1:16 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Wyoming Hill measured a peak gust of 68 mph at 13/0106 MST.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- November 13, 12:50 AM MST to 3:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The RAWS at Camp Creek measured susatined winds of 40 mph or greater, with a peak gust of 78 mph at 13/0150 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 13, 1:45 AM MST to 4:40 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 75 mph at 13/0300 MST.
High Wind, East Platte County
- When
- November 13, 4:11 AM MST to 5:36 AM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT site at Coleman measured sustained winds of 40 mph or greater, with a peak gust of 69 mph at 13/0526 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 13, 11:35 AM MST to 2:50 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 70 mph at 13/1350 MST.
High Wind, Central Carbon County
- When
- November 13, 3:41 PM MST to 3:46 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT site at Walcott Junction measured gusts of 60 mph.
High Wind, Laramie Valley
- When
- November 14, 10:53 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The wind sensor at the Laramie Airport measured a gust of 59 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, November 12 to 13, 20111 death · 2 events
- High Wind in Colorado, November 12 to 13, 2011$750,000 · 95 kt wind · 17 events
- Winter Storm and High Wind in Colorado, November 12 to 13, 20114 injured · 100 kt wind · 8 events
- Heavy Snow in Wyoming, November 12 to 13, 201110 events
- Blizzard and Winter Weather in Colorado, November 12 to 14, 20119 events
- Heavy Snow in Montana, November 12 to 14, 20116 events
- Winter Storm in Montana, November 12 to 15, 20116 events
- Winter Storm and High Wind in Alaska, November 12, 201161 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 201159 kt wind · 4 events
- Winter Storm in Colorado, November 12 to 13, 20113 events
- Blizzard in Colorado, November 12 to 13, 20113 events
- High Wind in Texas, November 12 to 13, 201164 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348321, 348305, 351348, 348322, 348308, 348550, 348551, 348313, 348314, 348312, 348318, 348306, 348319, 348316, 348317, 348320, 348307, 348309, 348323, 348310, 348311, 348315.